Alert archive / Washington / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Spokane, WA

June 12, 2019

NWS Spokane, WA issued this red flag warning at Jun 12, 2019, 2:34 PM PDT. It took effect at Jun 13, 2019, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2019, 2:34 PM PDT (21:34 UTC)
In effect from
Jun 13, 2019, 2:00 PM PDT
Expired
Jun 13, 2019, 8:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

556 
WWUS86 KOTX 122134
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
234 PM PDT Wed Jun 12 2019

...GUSTY WINDS AND LOW HUMIDITY THURSDAY AFTERNOON AND EVENING...

.A dry cold front will move through the area Thursday afternoon 
and evening hours. Winds will pick up throughout the morning 
hours then become gusty from the west and northwest during the 
afternoon and evening. Afternoon humidity values will dry out in 
the teens to twenties then moisten through the 
evening...especially near the Cascades.

WAZ673-676-677-130545-
/O.UPG.KOTX.FW.A.0001.190613T2100Z-190614T0500Z/
/O.NEW.KOTX.FW.W.0001.190613T2100Z-190614T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
234 PM PDT Wed Jun 12 2019

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
673...676...AND 677.

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 8 PM PDT Thursday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 676 East 
  Washington South Central Cascade Valleys (Zone 676) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 13 to 23 percent.

* Impacts: Breezy sustained winds and low relative humidities 
  will promote rapid fire spread of existing fires and any new 
  fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
468 
WWUS86 KOTX 130357
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
857 PM PDT Wed Jun 12 2019

...GUSTY WINDS AND LOW HUMIDITY THURSDAY AFTERNOON AND EVENING...

.A dry cold front will move through the area Thursday afternoon
and evening hours. Winds will pick up throughout the morning
hours then become gusty from the west and northwest during the
afternoon and evening. Afternoon humidity values will dry out in
the teens to twenties then moisten through the evening...
especially near the Cascades.

WAZ673-676-677-131400-
/O.CON.KOTX.FW.W.0001.190613T2100Z-190614T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
857 PM PDT Wed Jun 12 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
673...676...AND 677...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 676 East 
  Washington South Central Cascade Valleys (Zone 676) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 13 to 23 percent.

* Impacts: Breezy sustained winds and low relative humidities 
  will promote rapid fire spread of existing fires and any new 
  fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
002 
WWUS86 KOTX 131253
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
553 AM PDT Thu Jun 13 2019

...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING...

.A dry cold front will move through the area this afternoon
and evening. Winds will pick up through the morning, then 
become gusty from the west and northwest during the afternoon 
and evening. Afternoon humidity values will dry into the 
teens to twenties then moisten through the evening, especially
near the Cascades.

WAZ673-676-677-140300-
/O.CON.KOTX.FW.W.0001.190613T2100Z-190614T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
553 AM PDT Thu Jun 13 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 673...676...AND 677...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 676 East 
  Washington South Central Cascade Valleys (Zone 676) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 13 to 28 percent.

* Impacts: Breezy sustained winds and low relative humidities 
  will promote rapid fire spread of existing fires and any new 
  fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
371 
WWUS86 KOTX 140300
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
800 PM PDT Thu Jun 13 2019


WAZ673-676-677-140400-
/O.EXP.KOTX.FW.W.0001.000000T0000Z-190614T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
800 PM PDT Thu Jun 13 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR 
FOR FIRE WEATHER ZONES 673, 676, AND 677...



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 12, 2:27 PM PDT, 7 minutes earlier.

Area forecast discussion, Jun 12, 2:27 PM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
227 PM PDT Wed Jun 12 2019

.SYNOPSIS...
Unusually warm temperatures for mid June around the area will
continue Thursday, but a cold front bearing breezy and dry
conditions in the basin and a chance of thunderstorms in the Idaho
Panhandle will pass through Thursday afternoon and allow a
moderation of temperatures from Friday onward. The next week will
remain warm and largely dry.

&&

.DISCUSSION...
Tonight through Thursday...A trough in the Gulf of Alaska is
faintly visible on the Pacific satellite loop approaching the
Pacific coast. Ahead of this trough is a wave of mid and high
altitude moisture producing variable high clouds filtering the sun
around the region this afternoon. This moisture may be deep
enough to promote an isolated thunderstorm over the high Cascades
early this evening but for the most part the overnight period
will be dry...mild and benign with light winds.

For Thursday models are in good agreement in dampening the trough
amplitude as it moves ashore and through the forecast area
allowing it to sweep through the area fairly quickly. This
evolution will result in a dry cold front bringing breezy and
gusty conditions to the Columbia Basin beginning in the morning
near the Cascades and spreading across the basin during the
day...and also bring the potential for thunderstorms to the Idaho
Panhandle and northeast mountains during the afternoon and early
evening hours. Temperatures on Thursday will remain well above
average and there is a reasonable chance that some early season
record high temperatures will be broken particularly in the deep
basin. These continued warm conditions along with the increasing
winds will lead to fire weather Concerns in the fine fuel (sage
and grass) districts of the Cascade gap areas and the western
Columbia Basin. The Fire Weather Watch will be upgraded to a Red
Flag Warning in these vulnerable locations with the afternoon
forecast package. Thursday will be a warm and breezy day across
the region with thunderstorms limited to the orographically
favorable northern and eastern mountains with largely clear and
sunny conditions over the rest of the forecast area.

Friday through Wednesday...On Friday the thermal effect of
Thursday's cold front will be noticeable with high temperatures
moderating off of Thursday's highs by 5 to 7 degrees over most
locations...still above average but out of record threatening
territory. Residual breezy conditions will continue on Friday and
conditions in the basin will remain dry but the potential for Red
Flag criteria will be minimal by then.

Through the weekend and into next week the flow aloft will vary
from weak ridging to westerly zonal flow punctuated by some weak
disturbances capable of triggering a few thunderstorms over the
mountains from time to time with dry conditions continuing in the
basin. This flow regime will leave little opportunity for the air
mass to appreciably change day to day with high temperatures
continuing to run above average. Way out on or about Tuesday
night or Wednesday are models hinting at a stronger wave which may
bring appreciable changes to our current warmer than average and
dry spell. /Fugazzi

&&

.AVIATION...
18Z TAFS: High pressure will shift east over the region today
into tonight. Expect increasing middle to high clouds, especially
later in the period. Some cumulus will develop around the
mountains as well, with a limited threat of a few shower or
thunderstorms over the north Cascades. Winds will be generally
light at 10kts or less. VFR conditions expected at all TAF sites
through 18Z Thursday. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        61  89  58  82  55  83 /   0  10   0   0   0   0
Coeur d'Alene  58  86  57  80  54  82 /   0  20  10   0   0   0
Pullman        58  84  56  77  52  80 /   0  10  10   0   0   0
Lewiston       66  92  63  86  58  88 /   0  10  10   0   0   0
Colville       51  95  48  91  47  93 /  10  20  10   0   0   0
Sandpoint      56  85  56  79  53  82 /   0  30  20   0   0   0
Kellogg        61  82  59  77  57  79 /   0  30  10   0   0   0
Moses Lake     64  96  58  90  56  91 /   0   0   0   0   0   0
Wenatchee      68  92  61  86  59  89 /  10   0   0   0   0   0
Omak           62  92  58  88  58  89 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM to 8 PM PDT Thursday for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Jun 12, 4:34 AM PDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Spokane WA
434 AM PDT Wed Jun 12 2019

IDZ001>004-026-027-WAZ031>038-041>044-131145-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
434 AM PDT Wed Jun 12 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.  Much above average
temperatures are expected today, with highs in the mid-80s and 90s.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Much above average expected temperatures Thursday, with
temperatures in the mid-80s and 90s.  Gusty winds and dry
relative humidity values Thursday will also bring the threat of
critical fire weather conditions in the afternoon and evening
near the central and southern Cascades valleys into the Upper
Columbia Basin.

Nearby

Red Flag Warnings in Washington, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.